Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 17, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Nov 30, 2024, 9:39 PM PST for Orange County, San Diego County, California. It took effect at Dec 2, 2024, 6:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2024, 9:39 PM PST (05:39 UTC)
- In effect from
- Dec 2, 2024, 6:00 AM PST
- Expired
- Dec 3, 2024, 12:00 PM PST
- In force
- 30 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3295 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WHUS46 KSGX 010539 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 939 PM PST Sat Nov 30 2024 CAZ043-552-011400- /O.NEW.KSGX.BH.S.0017.241202T1400Z-241203T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 939 PM PST Sat Nov 30 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Monday morning through Tuesday morning. * IMPACTS...Low lying locatins, including parking lots, could have minor tidal overflow during astronomical high tides of around 6 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego COunty, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Monday: 6.10 feet at 841 AM. Newport Beach - Tuesday: 6.01 feet at 916 AM. La Jolla - Monday:6.04 feet at 837 AM. La Jolla - Tuesday: 5.96 feet at 912 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid parking in lots which are prone to flooding during high tide. && $$ Maxwell
7 follow-up statements
288 WHUS46 KSGX 011321 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 521 AM PST Sun Dec 1 2024 CAZ043-552-012200- /O.CON.KSGX.BH.S.0017.241202T1400Z-241203T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 521 AM PST Sun Dec 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Monday morning through Tuesday morning. * IMPACTS...Low lying locatins, including parking lots, could have minor tidal overflow during astronomical high tides of around 6 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego County, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Monday: 6.10 feet at 841 AM. Newport Beach - Tuesday: 6.01 feet at 916 AM. La Jolla - Monday: 6.04 feet at 837 AM. La Jolla - Tuesday: 5.96 feet at 912 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid parking in lots which are prone to flooding during high tide. && $$
047 WHUS46 KSGX 012120 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 120 PM PST Sun Dec 1 2024 CAZ043-552-020930- /O.CON.KSGX.BH.S.0017.241202T1400Z-241203T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 120 PM PST Sun Dec 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Monday morning through Tuesday morning. * IMPACTS...Low lying locations, including parking lots, could have minor tidal overflow during astronomical high tides of around 6 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego County, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Monday: 6.10 feet at 841 AM. Newport Beach - Tuesday: 6.01 feet at 916 AM. La Jolla - Monday: 6.04 feet at 837 AM. La Jolla - Tuesday: 5.96 feet at 912 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
449 WHUS46 KSGX 020434 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 834 PM PST Sun Dec 1 2024 CAZ043-552-021400- /O.CON.KSGX.BH.S.0017.241202T1400Z-241203T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 834 PM PST Sun Dec 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM PST MONDAY THROUGH TUESDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Monday morning through Tuesday morning. * IMPACTS...Low lying locations, including parking lots, could have minor tidal overflow during astronomical high tides of around 6 feet each morning. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego County, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Monday: 6.10 feet at 841 AM. Newport Beach - Tuesday: 6.01 feet at 916 AM. La Jolla - Monday: 6.04 feet at 837 AM. La Jolla - Tuesday: 5.96 feet at 912 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid parking in lots which are prone to flooding during high tide. && $$ Maxwell
652 WHUS46 KSGX 020938 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 138 AM PST Mon Dec 2 2024 CAZ043-552-022200- /O.CON.KSGX.BH.S.0017.241202T1400Z-241203T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 138 AM PST Mon Dec 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM PST THIS MORNING THROUGH TUESDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...Beaches of San Diego County and Orange County. * WHEN...This morning through Tuesday morning. * IMPACTS...Minor tidal overflow during astronomical high tides of around 6 feet each morning could inundate low lying locations, including parking lots. At highest risk are Imperial Beach, La Jolla Shores, Del Mar, Cardiff, Newport Beach, Sunset Beach and Seal Beach. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Today: 6.10 feet at 841 AM. Newport Beach - Tuesday: 6.01 feet at 916 AM. La Jolla - Today: 6.04 feet at 837 AM. La Jolla - Tuesday: 5.96 feet at 912 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides possibly in combination with above normal surf will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. && $$
598 WHUS46 KSGX 022014 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1214 PM PST Mon Dec 2 2024 CAZ043-552-030615- /O.CON.KSGX.BH.S.0017.000000T0000Z-241203T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1214 PM PST Mon Dec 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Through Tuesday morning. * IMPACTS...Minor tidal overflow during astronomical high tides around 6 feet Tuesday morning could inundate low lying locations, including parking lots. At highest risk are Imperial Beach, La Jolla Shores, Del Mar, Cardiff, Newport Beach, Sunset Beach and Seal Beach. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Tuesday: 6.01 feet at 916 AM. La Jolla - Tuesday: 5.96 feet at 912 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CO
988 WHUS46 KSGX 030547 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 947 PM PST Mon Dec 2 2024 CAZ043-552-032000- /O.CON.KSGX.BH.S.0017.000000T0000Z-241203T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 947 PM PST Mon Dec 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Through Tuesday morning. * IMPACTS...Minor tidal overflow during astronomical high tides around 6 feet Tuesday morning could inundate low lying locations, including parking lots. At highest risk are Imperial Beach, La Jolla Shores, Del Mar, Cardiff, Newport Beach, Sunset Beach and Seal Beach. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Tuesday: 6.01 feet at 916 AM. La Jolla - Tuesday: 5.96 feet at 912 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
870 WHUS46 KSGX 030941 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 141 AM PST Tue Dec 3 2024 CAZ043-552-032000- /O.CON.KSGX.BH.S.0017.000000T0000Z-241203T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 141 AM PST Tue Dec 3 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Minor tidal overflow expected. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Through this morning. * IMPACTS...Minor tidal overflow during astronomical high tides around 6 feet Tuesday morning could inundate low lying locations, including parking lots. At highest risk are Imperial Beach, La Jolla Shores, Del Mar, Cardiff, Newport Beach, Sunset Beach and Seal Beach. * ADDITIONAL DETAILS...Time and height of highest tide today: Newport Beach - today: 6.01 feet at 916 AM. La Jolla - today: 5.96 feet at 912 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides possibly in combination with above normal surf will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 30, 9:08 PM PST, 31 minutes earlier.
Area forecast discussion, Nov 30, 9:08 PM PST, 31 minutes before
Area Forecast Discussion National Weather Service San Diego CA 908 PM PST Sat Nov 30 2024 .SYNOPSIS... Warm and dry weather will continue into the upcoming week. High clouds will occur at times across the area with light winds, breeziest near the coastal slopes of the mountains. Patchy clouds will occur near the coast each night, increasing in coverage by the middle of the week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... No significant changes to the forecast this evening as quiet weather continues through this weekend. Previous discussion from 1:37 PM Saturday November 30th. An area of low pressure south-southwest of San Diego continues to help generate upper-level moisture into the region today. Latest satellite trends show increasing high clouds for northern areas later this afternoon, a bit less so near San Diego. A few spots in the western valleys have eclipses the 80 degree mark at this hour. Breezy Santa Ana winds will stay confined to the mountain passes through early evening today with wind gusts 25-35 MPH. Lighter winds can be expected by Sunday through the early part of the week. The marine layer will continue to be thin this weekend. Confidence remains low on any low cloud and fog development along the coast by Sunday morning. Confidence slowly increases on patchy fog occurring across this area by Monday and Tuesday mornings as the marine layer deepens. HREF probabilities for low clouds show a low chance of occurrence on Sunday morning (10-20%), increasing near (30-50%) by Monday morning. The marine layer deepens slightly further into Tuesday as the weak area of low pressure moves ashore, increasing chance for patchy fog for the coast and western valleys in San Diego and Orange Counties. The weak area of low pressure will move over the area through the work week. It won't have too much influence over our weather as it is moisture starved. A ridge will amplify over the West as well. This will lead to more quiet weather with minor day to day changes with above average temperatures continuing. As the low pushes further to the south and east by the end of the week, greater offshore flow will develop. NBM winds look good for now, indicating some increased winds by Friday and Saturday of next week. Confidence remains low on how strong these winds will be, but an increase in Santa Ana winds looks likely nonetheless. && .AVIATION... 010500Z....SCT-BKN clouds at/above 15,000 ft MSL and unrestricted VIS will prevail through Sun evening. Any low clouds/fog along the coast will be delayed until at least Sun evening, with less than 20 percent confidence of arrival of a low CIG or low VIS at any coastal airport before 06Z Mon. && .MARINE... Patchy fog with VIS below 1 NM is possible Sunday night and Monday morning (30 percent chance), with another chance MOnday night and Tuesday morning. Otherwise, no hazardous marine weather conditions are expected through Thursday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Suk AVIATION/MARINE...Maxwell
Nearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.